From signal to strategy: a disproportionality analysis of dupilumab-associated rosacea in FAERS with a summary of reported clinical cases

Read full text
Authors: Sitong Li, Jiacheng Lin, Xuefan Yang, Xinlan Qiu, Dan‐dan Ruan, Jiaqi Li, Xiang Chen, Xiaohui Mo, Qiang Ju
Cited by: 0

Abstract

Emerging evidence suggests rosacea as a recognizable adverse event during dupilumab therapy. This study aimed to investigate the potential association between dupilumab and rosacea using pharmacovigilance data and to characterize the clinical features of dupilumab-associated rosacea (DAR) through a review of reported cases. We utilized the FDA Adverse Event Reporting System (FAERS) database (2017–2024) to identify disproportionality signals using four methods: Reporting Odds Ratio (ROR), Proportional Reporting Ratio (PRR), Information Component (IC), and Empirical Bayesian Geometric Mean (EBGM). To contextualize these findings, we performed a focused narrative review of 8 publications comprising 10 DAR cases with extractable individual data. A significant disproportionality signal was identified across all four methods (ROR 3.873; PRR 3.872; IC 1.865 with IC025 1.653; EBGM 3.642), with reports predominantly in adults and females. In the case review, a consistent phenotype emerged: papulopustules on persistent centrofacial erythema with frequent burning; facial predominance with occasional extension to neck, scalp, or upper trunk; frequent Demodex detection by scraping, KOH, or in vivo imaging; and occasional granulomatous histology. Onset ranged from approximately 2 weeks to 21 months, including one post-discontinuation case. Most patients improved with rosacea-directed therapy (topical ivermectin or metronidazole; anti-inflammatory-dose doxycycline). However, dechallenge or rechallenge patterns and the need for dose-interval extension, temporary interruption, or switching biologic (e.g., lebrikizumab, upadacitinib) in a subset support a drug-related pattern at the reporting level. DAR represents a distinct clinical entity from dupilumab-associated head and neck dermatitis, which is eczematous and typically responds to antifungals or calcineurin inhibitors. While disproportionality signals indicate association rather than incidence or causality and are subject to reporting bias, clinicians should be aware of this potential adverse event to ensure appropriate management.

Fields of Study & Subjects

Acne and Rosacea Treatments and Effects Hidradenitis Suppurativa and Treatments Drug-Induced Adverse Reactions

Publication details

Journal / source
Figshare
Publication date
1 January 2026